Alert archive / California / Wind Advisories in 2014

Wind Advisory 56, NWS San Diego, CA

December 24, 2014Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Dec 24, 2014, 3:37 AM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Dec 24, 2014, 6:00 PM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 24, 2014, 3:37 AM PST (11:37 UTC)
In effect from
Dec 24, 2014, 6:00 PM PST
Expired
Dec 25, 2014, 5:50 AM PST
In force
12 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 11:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 11.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2014-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2014-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3340 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

802 
WWUS76 KSGX 241137
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
337 AM PST WED DEC 24 2014

...STRONG GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS TONIGHT...

.STRONG GUSTY WEST WINDS WILL DEVELOP TONIGHT IN ADVANCE OF A COLD
LOW PRESSURE SYSTEM MOVING SOUTHEASTWARD THROUGH THE GREAT BASIN.


CAZ055-060-242230-
/O.UPG.KSGX.HW.A.0014.141225T0600Z-141226T0000Z/
/O.NEW.KSGX.WI.Y.0056.141225T0200Z-141225T1100Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
337 AM PST WED DEC 24 2014

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PST
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...AREAS OF SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS
  TO 55 MPH. ISOLATED GUSTS TO 65 MPH ON THE DESERT SLOPES OF THE
  MOUNTAINS. 

* TIMING...DEVELOPING LATE THIS AFTERNOON...NEAR THE MOUNTAIN
  RIDGETOPS...THEN STRENGTHENING AND SPREADING ALONG THE DESERT
  SLOPES INTO THE DESERTS THIS EVENING INTO LATE TONIGHT...
  SUBSIDING EARLY THURSDAY.

* LOCATION...STRONGEST AND MOST WIDESPREAD ON THE DESERT MOUNTAIN
  SLOPES.

* VISIBILITY...MAY BE REDUCED AT TIMES IN THE DESERT FROM BLOWING
  SAND AND DUST.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND OTHER DEBRIS.

* OUTLOOK...GUSTY NORTHEAST WINDS WILL DEVELOP ON THE COASTAL
  SLOPES OF THE MOUNTAINS THURSDAY AND CONTINUE AT TIMES INTO
  SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ056-058-061-062-242230-
/O.UPG.KSGX.HW.A.0014.141225T0600Z-141226T0000Z/
/O.NEW.KSGX.WI.Y.0056.141225T0500Z-141225T1400Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
337 AM PST WED DEC 24 2014

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM PST
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...AREAS OF WEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH.
  ISOLATED GUSTS TO 65 MPH NEAR THE MOUNTAIN RIDGETOPS AND ON THE
  DESERT SLOPES OF THE MOUNTAINS.

* TIMING...DEVELOPING THIS EVENING NEAR THE MOUNTAIN RIDGETOPS...
  THEN STRONGEST LATE TONIGHT NEAR THE MOUNTAIN RIDGETOPS AND
  ALONG THE DESERT MOUNTAIN SLOPES. WINDS WILL DIMINISH AROUND
  SUNRISE THURSDAY.

* LOCATION...STRONGEST AND MOST WIDESPREAD NEAR MOUNTAIN RIDGETOPS
  AND ALONG THE DESERT MOUNTAIN SLOPES.

* VISIBILITY...MAY BE REDUCED AT TIMES IN THE DESERT FROM BLOWING
  SAND AND DUST.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND OTHER DEBRIS.

* OUTLOOK...GUSTY NORTHEAST WINDS WILL DEVELOP ON THE COASTAL
  SLOPES OF THE MOUNTAINS FRIDAY AND CONTINUE AT TIMES INTO
  SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CURRENT WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP

FOR A DETAILED MAP OF THE HAZARD:
WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX

17
4 follow-up statements
000 
WWUS76 KSGX 242125
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
125 PM PST WED DEC 24 2014

...STRONG GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS
TONIGHT...

.STRONG GUSTY WEST WINDS WILL DEVELOP THIS EVENING AND CONTINUE
THROUGH TONIGHT IN ADVANCE OF A COLD LOW PRESSURE SYSTEM MOVING
SOUTHEASTWARD THROUGH THE GREAT BASIN.

CAZ055-060-250600-
/O.CON.KSGX.WI.Y.0056.141225T0200Z-141225T1100Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
125 PM PST WED DEC 24 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM
PST THURSDAY...

* WINDS...AREAS OF SOUTHWEST TO WEST WINDS 25 TO 35 MPH...WITH GUSTS
  TO 55 MPH. ISOLATED GUSTS TO 65 MPH ON THE DESERT SLOPES OF THE
  MOUNTAINS.

* TIMING...DEVELOPING LATE THIS AFTERNOON...NEAR THE MOUNTAIN
  RIDGETOPS...THEN STRENGTHENING AND SPREADING ALONG THE DESERT
  SLOPES INTO THE DESERTS THIS EVENING INTO LATE TONIGHT...SUBSIDING
  EARLY THURSDAY.

* LOCATION...STRONGEST AND MOST WIDESPREAD ON THE DESERT 
  MOUNTAIN SLOPES. 

* VISIBILITY...MAY BE REDUCED AT TIMES IN THE DESERT FROM 
  BLOWING SAND AND DUST. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS. 

* OUTLOOK...GUSTY NORTHEAST WINDS WILL DEVELOP ON THE COASTAL 
  SLOPES OF THE MOUNTAINS THURSDAY AND CONTINUE AT TIMES INTO 
  SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ056-058-061-062-250600-
/O.CON.KSGX.WI.Y.0056.141225T0500Z-141225T1400Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
125 PM PST WED DEC 24 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM
PST THURSDAY...

* WINDS...AREAS OF WEST WINDS 25 TO 35 MPH...WITH GUSTS TO 55 MPH.
  ISOLATED GUSTS TO 65 MPH NEAR THE MOUNTAIN RIDGETOPS AND ON THE
  DESERT SLOPES OF THE MOUNTAINS.

* TIMING...DEVELOPING THIS EVENING NEAR THE MOUNTAIN RIDGETOPS...THEN
  STRONGEST LATE TONIGHT NEAR THE MOUNTAIN RIDGETOPS AND ALONG THE
  DESERT MOUNTAIN SLOPES. WINDS WILL DIMINISH AROUND SUNRISE
  THURSDAY.

* LOCATION...STRONGEST AND MOST WIDESPREAD NEAR MOUNTAIN 
  RIDGETOPS AND ALONG THE DESERT MOUNTAIN SLOPES. 

* VISIBILITY...MAY BE REDUCED AT TIMES IN THE DESERT FROM 
  BLOWING SAND AND DUST. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS. 

* OUTLOOK...GUSTY NORTHEAST WINDS WILL DEVELOP ON THE COASTAL 
  SLOPES OF THE MOUNTAINS FRIDAY AND CONTINUE AT TIMES INTO 
  SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PALMER
823 
WWUS76 KSGX 250450
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
850 PM PST WED DEC 24 2014

...STRONG GUSTY WEST WINDS OVERNIGHT FOR THE MOUNTAINS AND
DESERTS...

CAZ055-060-251100-
/O.CON.KSGX.WI.Y.0056.000000T0000Z-141225T1100Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
850 PM PST WED DEC 24 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY. 

* WINDS...WESTERLY WINDS 25 TO 35 MPH. GUSTS UP TO 70 MPH ON THE
  DESERT SLOPES OF THE MOUNTAINS.

* LOCATIONS...STRONGEST ON THE DESERT MOUNTAIN SLOPES.

* VISIBILITY...MAY BE REDUCED IN THE DESERT FROM BLOWING SAND AND
  DUST.

* IMPACTS...TRAVEL MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE
  VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. TRAVEL
  CORRIDORS SUCH AS INTERSTATE 15 MAY BE IMPACTED.

* OUTLOOK...WINDS DIMINISH CHRISTMAS MORNING...THEN STRONG GUSTY
  NORTHEAST WINDS WILL DEVELOP ON THE COASTAL SLOPES OF THE
  MOUNTAINS THURSDAY AFTERNOON AND CONTINUE AT TIMES INTO SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ056-058-061-062-251400-
/O.CON.KSGX.WI.Y.0056.141225T0500Z-141225T1400Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
850 PM PST WED DEC 24 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST THURSDAY. 

* WINDS...WESTERLY WINDS 25 TO 35 MPH. GUSTS UP TO 70 MPH NEAR THE
  MOUNTAIN RIDGETOPS AND ON THE DESERT SLOPES OF THE MOUNTAINS.

* LOCATIONS...STRONGEST NEAR RIDGETOPS AND ALONG THE DESERT
  MOUNTAIN SLOPES.

* VISIBILITY...MAY BE REDUCED IN THE DESERT FROM BLOWING SAND AND
  DUST.

* IMPACTS...TRAVEL MAY BE HAMPERED...ESPECIALLY FOR HIGH PROFILE
  VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. TRAVEL
  CORRIDORS MAY BE IMPACTED INCLUDING INTERSTATES 8 AND 10.

* OUTLOOK...WINDS DIMINISH CHRISTMAS MORNING...THEN STRONG AND GUSTY
  NORTHEAST WINDS WILL DEVELOP ON THE COASTAL SLOPES OF THE
  MOUNTAINS FRIDAY AND CONTINUE AT TIMES INTO SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JMB
165 
WWUS76 KSGX 251201
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
401 AM PST THU DEC 25 2014

...STRONG GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS OF
RIVERSIDE AND SAN DIEGO COUNTIES THROUGH AROUND SUNRISE THIS
MORNING...
...PERIODS OF GUSTY NORTHEAST WINDS FOR ORANGE AND SAN BERNARDINO
COUNTIES FOR THIS MORNING INTO SATURDAY MORNING.

.THE LOW PRESSURE SYSTEM OVER THE GREAT BASIN THAT BROUGHT THE
STRONG GUSTY WEST WINDS OVERNIGHT WILL MOVE INLAND TODAY. GUSTY
NORTHEAST WINDS WILL DEVELOP BEHIND IT THIS MORNING ALONG THE
COASTAL MOUNTAIN SLOPES AND ADJACENT FOOTHILL AREAS IN ORANGE AND
SOUTHWESTERN SAN BERNARDINO COUNTIES AND CONTINUE AT TIMES INTO
SATURDAY. 

CAZ042-048-055-057-252015-
/O.NEW.KSGX.WI.Y.0057.141225T1600Z-141227T2000Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
401 AM PST THU DEC 25 2014

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO NOON PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO NOON PST
SATURDAY. 

* WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 55
  MPH. ISOLATED GUSTS TO 65 MPH...MAINLY ALONG THE COASTAL SLOPES
  OF THE SANTA ANA MOUNTAINS.

* LOCATION...ALONG COASTAL MOUNTAIN SLOPES AND ADJACENT FOOTHILL
  AREAS AND BELOW PASSES AND CANYONS. 

* TIMING...DEVELOPING THIS MORNING AND CONTINUING AT TIMES INTO
  SATURDAY MORNING. STRONGEST WINDS ARE EXPECTED FROM LATE AT
  NIGHT INTO THE MORNING EACH DAY.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND OTHER DEBRIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ056-058-061-062-251400-
/O.CON.KSGX.WI.Y.0056.000000T0000Z-141225T1400Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
401 AM PST THU DEC 25 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING. 

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 55
  MPH...DIMINISHING AROUND SUNRISE.

* LOCATIONS...STRONGEST NEAR RIDGETOPS AND ALONG THE DESERT 
  MOUNTAIN SLOPES.

* VISIBILITY...MAY BE REDUCED IN THE DESERT FROM BLOWING SAND 
  AND DUST. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND OTHER DEBRIS. 

* OUTLOOK...GUSTY NORTHEAST WINDS MAY RETURN FOR FRIDAY INTO
  SATURDAY ALONG THE COASTAL MOUNTAINS SLOPES INTO THE INLAND
  VALLEYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CURRENT WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP

FOR A DETAILED MAP OF THE HAZARD:
WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX

17
436 
WWUS76 KSGX 251350
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
550 AM PST THU DEC 25 2014

...PERIODS OF GUSTY NORTHEAST WINDS FOR ORANGE AND SAN BERNARDINO 
COUNTIES FOR THIS MORNING INTO SATURDAY MORNING...

.THE LOW PRESSURE SYSTEM OVER THE GREAT BASIN THAT BROUGHT THE
STRONG GUSTY WEST WINDS WEDNESDAY NIGHT WILL MOVE INLAND TODAY. 
GUSTY NORTHEAST WINDS WILL DEVELOP BEHIND IT THIS MORNING ALONG
THE COASTAL MOUNTAIN SLOPES AND ADJACENT FOOTHILL AREAS IN ORANGE
AND SOUTHWESTERN SAN BERNARDINO COUNTIES AND CONTINUE AT TIMES
INTO SATURDAY.

CAZ056-058-061-062-251500-
/O.CAN.KSGX.WI.Y.0056.000000T0000Z-141225T1400Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
550 AM PST THU DEC 25 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

WEST WINDS WITH GUSTS TO 55 MPH NEAR THE MOUNTAIN RIDGE TOPS WILL
SUBSIDE THROUGH MID MORNING.

$$

CAZ042-048-055-057-252230-
/O.CON.KSGX.WI.Y.0057.141225T1600Z-141227T2000Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
550 AM PST THU DEC 25 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST SATURDAY. 

* WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 55 
  MPH. ISOLATED GUSTS TO 65 MPH...MAINLY ALONG THE COASTAL 
  SLOPES OF THE SANTA ANA MOUNTAINS. 

* LOCATION...ALONG COASTAL MOUNTAIN SLOPES AND ADJACENT 
  FOOTHILL AREAS AND BELOW PASSES AND CANYONS. 

* TIMING...DEVELOPING THIS MORNING AND CONTINUING AT TIMES INTO 
  SATURDAY MORNING. STRONGEST WINDS ARE EXPECTED FROM LATE AT 
  NIGHT INTO THE MORNING EACH DAY.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CURRENT WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP

FOR A DETAILED MAP OF THE HAZARD:
WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX

17

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Dec 23, 9:39 PM PST, 5 hours 58 minutes earlier.

Area forecast discussion, Dec 23, 9:39 PM PST, 5 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
939 PM PST TUE DEC 23 2014

.SYNOPSIS...
WEAKENING UPPER LEVEL HIGH PRESSURE WILL ALLOW SLIGHT COOLING ON
WEDNESDAY. A LOW PRESSURE SYSTEM PASSING BY TO THE NORTH WILL
RESULT IN COOLING AND STRONG GUSTY WEST WINDS FOR THE MOUNTAINS
AND DESERTS LATE WEDNESDAY NIGHT INTO CHRISTMAS DAY...WITH A
SLIGHT CHANCE OF SHOWERS ALONG AND WEST OF THE MOUNTAINS.
CONTINUED COOL CONDITIONS WITH PERIODS OF STRONG GUSTY NORTHEAST
WINDS FOR FRIDAY AND SATURDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

OFFSHORE FLOW HAS WEAKENED THIS EVENING AND THE GUSTY OFFSHORE
WIND EVENT HAS COME TO AN END. WITH NEUTRAL FLOW THIS EVENING WE
DO NOT EXPECT ANY SIGNIFICANT FOG FORMATION OVERNIGHT. DAYTIME
MAX TEMPS PEAKED FROM THE UPPER 70S NEAR THE COAST TO THE MID 80S
INLAND BUT ONLY A FEW RECORDS WERE BROKEN. PLEASE SEE THE RECORD
EVENT REPORT FOR DETAILS.

TEMPERATURES WILL COOL A BIT ON WEDNESDAY DUE TO DEVELOPING
ONSHORE FLOW. STRONG ONSHORE WINDS WILL DEVELOP WEDNESDAY NIGHT AS
THE GRADIENT BECOMES QUITE SIGNIFICANT. HIGH-RES MODELS INDICATE
BOUNDARY LAYER WINDS WILL PEAK AROUND 50-55 KNOTS WITH LAYER
850-700 MB WINDS PEAKING AROUND 65 KNOTS. FAVORABLE GAP WIND
EFFECT COULD BRING GUSTS AS HIGH AS 75 MPH WITH MOUNTAIN WAVE
ACTION POSSIBLE ON THE WEST SLOPES OF THE DESERT FLOORS LATE
WEDNESDAY NIGHT AND THURSDAY MORNING. FOR THIS REASON A HIGH WIND
WATCH HAS BEEN ISSUED MAINLY FOR THE EAST SLOPES (DESERT SLOPES)
OF THE INTERIOR MOUNTAINS AND DOWN INTO THE DESERTS.

LIGHT RAIN AND SNOW SHOWERS STILL LOOK POSSIBLE WITH THE STRONG
SHORTWAVE PASSAGE AND LIMITED MOISTURE. A DUSTING OF SNOW WILL BE
POSSIBLE ABOVE 6000 FEET.

&&

.PREVIOUS LONG TERM (FRIDAY THROUGH MONDAY)...
CONTINUE COOL FRIDAY THROUGH MONDAY WITH HIGH TEMPERATURES ONLY
AROUND 5 DEGREES BELOW AVERAGE. SURFACE HIGH PRESSURE OVER THE GREAT
BASIN WILL DEVELOP ONCE AGAIN FOR PERIODS OF STRONG GUSTY NORTHEAST
WINDS FRIDAY AND SATURDAY. ANOTHER COLD LOW PRESSURE SYSTEM MOVING
SOUTHWARD THROUGH THE WESTERN STATES FOR SUNDAY THROUGH TUESDAY...AS
SEEN IN THE GFS ENSEMBLE MEAN...COULD BRING A RETURN OF ONSHORE FLOW
EARLY MONDAY WITH A SLIGHT CHANCE OF SHOWERS FOLLOWED BY GUSTY NORTH
TO NORTHEAST WINDS FOR TUESDAY AND WEDNESDAY...AND CONTINUED RATHER
COOL CONDITIONS.

&&

.AVIATION...
240500Z...MOSTLY CLEAR SKIES WILL PREVAIL THROUGH WED...WITH LITTLE
OR NO FOG ALONG THE IMMEDIATE COAST/COASTAL WATERS. STRATUS WILL
DEVELOP EARLY WED EVENING AND SPREAD INLAND OVERNIGHT AS A MARINE
LAYER RAPIDLY DEEPENS.

LOCAL SURFACE GUSTS 25-35 KT...LOCALLY HIGHER...FROM THE E/NE WILL
CONTINUE TONIGHT ALONG THE COASTAL FOOTHILLS OF SAN DIEGO
COUNTY...FOOTHILLS IN NORTH/EAST PARTS OF THE INLAND EMPIRE...AND
THE SANTA ANA MOUNTAINS...INCLUDING VCNTY KCZZ...KRNM...KBNG...KSBD.
THERE WILL BE SOME LLWS AND MOD-STG UP/DOWNDRAFTS IN THESE AREAS.
WINDS WILL WEAKEN WED MORNING...BUT W/SW WINDS WILL DEVELOP IN THE
MOUNTAINS/DESERTS WED NIGHT.

&&

.MARINE...
900 PM...BRIEF PATCHY DENSE FOG MAY OCCUR LATE TONIGHT OR WEDNESDAY
OVER THE COASTAL WATERS. A TROUGH OF LOW PRESSURE MOVING INLAND LATE
WED NIGHT/EARLY THU WILL BRING GUSTY WEST-NORTHWEST WINDS TO THE
COASTAL WATERS. WIND GUSTS OF 25 KT...LOCALLY HIGHER...ARE LIKELY
OVER THE COASTAL WATERS LATE WED NIGHT THROUGH MIDDAY THU...AND A
SMALL CRAFT ADVISORY WILL BE NEEDED THEN. WINDS WILL WEAKEN
GRADUALLY THU AFTERNOON/EVENING.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...SMALL CRAFT ADVISORY FROM 10 PM WEDNESDAY TO 2 PM PST THURSDAY
     FOR THE SAN DIEGO COUNTY COASTAL AREAS.

     HIGH WIND WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY
     AFTERNOON FOR THE APPLE AND LUCERNE VALLEYS...COACHELLA
     VALLEY...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY
     MOUNTAINS...SAN DIEGO COUNTY DESERTS...SAN DIEGO COUNTY
     MOUNTAINS.

PZ...SMALL CRAFT ADVISORY FROM 10 PM WEDNESDAY TO 2 PM PST THURSDAY
     FOR THE COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN
     BORDER AND OUT 30 NM...WATERS FROM SAN MATEO POINT TO THE
     MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN
     CLEMENTE ISLAND.

&&

PUBLIC...BROTHERTON
PREVIOUS LONG TERM...SMALL
AVIATION/MARINE...MAXWELL

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 9:08 PM PSTHigh Wind WatchSGXRiverside, San Bernardino, San Diego6 hr
Dec 23, 9:16 PM PSTSmall Craft AdvisorySGX41 hr

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.